Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 46, NWS Fort Worth, TX

June 14, 2008Fannin County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 14, 2008, 9:14 AM CDT for Fannin County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 9:14 AM CDT (14:14 UTC)
Expired
Jun 14, 2008, 11:15 AM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 174 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1434 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 141416
FFWFWD
TXC147-141615-
/O.NEW.KFWD.FF.W.0046.080614T1414Z-080614T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
914 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FANNIN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1115 AM CDT

* AT 914 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  THUNDERSTORMS WITH VERY HEAVY RAIN THROUGHOUT FANNIN COUNTY.       
  THESE STORMS WERE MOVING TO THE SOUTHEAST AT 15 MPH. LAW           
  ENFORCEMENT REPORTS THAT SOME SECONDARY ROADS ARE BECOMING         
  IMPASSIBLE. ANOTHER 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE OVER    
  THE NEXT HOUR. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...HONEY GROVE...BAILEY AND LEONARD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3385 9586 3341 9586 3335 9637 3373 9637
      3371 9631 3377 9628 3376 9619 3382 9614
      3382 9618 3383 9617 3385 9601 3388 9600
      3386 9597 3389 9595 3389 9593
TIME...MOT...LOC 1414Z 329DEG 19KT 3354 9601

$$

DUNN
1 follow-up statement
000 
WGUS74 KFWD 141610
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 AM CDT SAT JUN 14 2008

TXC147-141620-
/O.EXP.KFWD.FF.W.0046.000000T0000Z-080614T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FANNIN TX-
1110 AM CDT SAT JUN 14 2008

...THE FLASH FLOOD WARNING FOR FANNIN COUNTY EXPIRES AT 1115 AM
CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE 
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.  ADDITIONAL 
THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.

LAT...LON 3385 9586 3341 9586 3335 9637 3373 9637
      3371 9631 3377 9628 3376 9619 3382 9614
      3382 9618 3383 9617 3385 9601 3388 9600
      3386 9597 3389 9595 3389 9593
TIME...MOT...LOC 1610Z 329DEG 19KT 3301 9563

$$

DUNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 7:17 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 14, 7:17 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
717 AM CDT SAT JUN 14 2008

.UPDATE...
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE NORTHEASTERN
COUNTIES INTO THE LATE MORNING HOURS. THUS HAVE SENT AN UPDATE TO
INCREASE POPS TO LIKELY CATEGORY AND ADJUST THE HOURLY
TEMPERATURE TRENDS. #58

&&

.PREV DISCUSSION... /ISSUED 623 AM CDT SAT JUN 14 2008/

AVIATION...
12Z TAF PACKAGE
VFR WILL PREVAIL NEXT 24 HOURS. COMPLEX OF STORMS NORTHEAST OF THE
AIRPORTS CONTINUES TO MOVE SOUTHEAST OVERALL AND IS NOT EXPECTED
TO AFFECT THE AIRPORTS. A SLIGHT CHANCE EXISTS FOR THUNDERSTORMS
TO REDEVELOP THIS AFTERNOON BUT CHANCE IS TOO SMALL TO MENTION IN
TAFS. MID TO HIGH LEVEL CLOUDS ARE LOCATED EAST OF THE AIRPORTS
AND WILL REMAIN EAST OF THE AIRPORTS...BUT SKIES MAY TEMPORARILY GO
BKN110 THROUGH 14Z. WINDS THROUGH THE PERIOD WILL REMAIN AOB 12KTS
BUT WILL VARY FROM SOUTHEAST TO SOUTH-SOUTHWEST.

82/JLD

PREV DISCUSSION... /ISSUED 417 AM CDT SAT JUN 14 2008/

DISCUSSION...
THE THUNDERSTORM COMPLEX OVER SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA AS OF 09Z...WILL CONTINUE TO SLIDE EAST OR EAST
SOUTHEAST THIS MORNING. HAVE PLACED THE BEST POPS...30S-40S...FOR
TODAY ACROSS THE NORTHEASTERN COUNTIES WHICH MAY GET BRUSHED BY
THE COMPLEX... AND LEFT 20 PERCENT POPS FOR MOST OF THE REST OF
THE FORECAST AREA. A BOUNDARY HAS ENTERED THE NORTHWESTERN ZONES
THIS MORNING... AND IT MAY SERVE AS A FOCUS FOR THUNDERSTORM
DEVELOPMENT LATER TODAY. TEMPERATURES WILL BE QUITE WARM ONCE
AGAIN TODAY WITH HIGHS EXPECTED TO REACH THE MID TO UPPER 90S
ACROSS ALL BUT THE NORTHEASTERN COUNTIES. HIGHS SUNDAY AND MONDAY
MAY BE A LITTLE WARMER...WITH SOME PARTS OF THE WEST AND NORTH
CENTRAL APPROACHING THE CENTURY MARK. ALTHOUGH MOST OF THE BEST
CHANCES OF RAIN WILL REMAIN TO OUR NORTH AND EAST... WE MAY GET
BRUSHED SUNDAY NIGHT NEAR THE RED RIVER...AND ACROSS THE EXTREME
NORTHEAST MONDAY AFTERNOON. WE WILL SEE CHANCES OF SHOWERS AND
THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY. WITH THE INCREASE
CLOUD COVER AND THE CHANCE OF RAIN...TEMPERATURES TUESDAY AND
WEDNESDAY SHOULD BE A FEW DEGREES COOLER...ESPECIALLY ACROSS THE
NORTHEASTERN THIRD/HALF. THE RIDGE WILL THEN STRENGTHEN ITS GRIP
ACROSS NORTH TEXAS WEDNESDAY THROUGH FRIDAY BRINGING DRY WEATHER
AND WARMER TEMPERATURES. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  98  78  99  79 100 /  20  10  10  10  10
WACO, TX              96  76  98  76  98 /  20  10  10  10  10
PARIS, TX             90  72  95  73  94 /  70  10  10  20  20
DENTON, TX            96  74  97  75  99 /  20  10  10  10  10
MCKINNEY, TX          95  74  98  73  97 /  20  10  10  10  10
DALLAS, TX            96  77  98  77  98 /  20  10  10  10  10
TERRELL, TX           95  74  97  74  96 /  20  10  10  10  10
CORSICANA, TX         95  74  97  74  97 /  20  10  10  10  10
TEMPLE, TX            96  74  98  73  98 /  10  10  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/58

In the hours before

Special weather statement, Jun 14, 5:42 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
542 AM CDT SAT JUN 14 2008

TXZ095-141115-
LAMAR TX-
542 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN LAMAR COUNTY

AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF PARIS...MOVING SOUTHEAST AT
38 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...DEPORT AND PARIS.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3348 9553 3381 9560 3388 9539 3387 9534
      3389 9534 3390 9533 3389 9532 3388 9533
      3362 9529 3348 9529
TIME...MOT...LOC 1042Z 314DEG 33KT 3378 9548
Special weather statement, Jun 14, 5:59 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT SAT JUN 14 2008

TXZ094-095-105-106-141130-
LAMAR TX-FANNIN TX-DELTA TX-HUNT TX-
559 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN FANNIN COUNTY
  NORTHEASTERN HUNT COUNTY
  DELTA COUNTY
  SOUTHERN LAMAR COUNTY

AT 559 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES EAST OF
PARIS TO 12 MILES EAST OF BONHAM...MOVING SOUTH AT 27 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BLOSSOM...COMMERCE...
COOPER...DEPORT...HONEY GROVE...PARIS...WOLFE CITY AND COOPER LAKE
PARK.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3335 9549 3335 9559 3331 9567 3329 9575
      3326 9578 3317 9612 3356 9604 3376 9530
      3339 9529
TIME...MOT...LOC 1059Z 010DEG 24KT 3370 9530 3351 9599
Special weather statement, Jun 14, 6:29 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 AM CDT SAT JUN 14 2008

TXZ094-095-141200-
LAMAR TX-FANNIN TX-
629 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN FANNIN COUNTY
  NORTHWESTERN LAMAR COUNTY

AT 629 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES WEST OF
HUGO TO 13 MILES EAST OF DENISON...MOVING SOUTHEAST AT 28 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE DODD CITY.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3389 9550 3386 9537 3357 9610 3378 9628
      3376 9619 3378 9617 3381 9619 3384 9617
      3385 9602 3388 9600 3386 9597 3389 9595
      3385 9585 3386 9578 3391 9575 3390 9568
      3395 9561
TIME...MOT...LOC 1129Z 327DEG 25KT 3400 9578 3375 9631
Special weather statement, Jun 14, 6:45 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT SAT JUN 14 2008

TXZ095-106-107-141215-
LAMAR TX-DELTA TX-HOPKINS TX-
645 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  DELTA COUNTY
  NORTHERN HOPKINS COUNTY
  SOUTHERN LAMAR COUNTY

AT 645 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST
OF PARIS TO 12 MILES NORTH OF COMMERCE...MOVING SOUTHEAST AT 22 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE COOPER...DEPORT...SULPHUR
SPRINGS AND COOPER LAKE PARK.

CITIES IN THE PATH OF THESE STORMS INCLUDE DODD CITY.

WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3311 9575 3327 9586 3347 9585 3354 9530
      3317 9529
TIME...MOT...LOC 1145Z 329DEG 19KT 3347 9520 3339 9585
Special weather statement, Jun 14, 8:12 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
812 AM CDT SAT JUN 14 2008

TXZ094-095-141345-
LAMAR TX-FANNIN TX-
812 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN FANNIN COUNTY
  NORTHWESTERN LAMAR COUNTY

AT 812 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES EAST OF DURANT...MOVING SOUTHEAST AT 21
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PARIS.

DIME SIZE HAIL CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3391 9553 3365 9553 3362 9633 3377 9629
      3378 9628 3377 9618 3380 9617 3382 9619
      3384 9616 3385 9602 3388 9600 3386 9597
      3389 9595 3385 9583 3386 9578 3391 9575
      3390 9568 3395 9561
TIME...MOT...LOC 1312Z 304DEG 19KT 3386 9604

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 5:42 AM CDTSpecial Weather StatementFWDLamar33 min
Jun 14, 5:59 AM CDTSpecial Weather StatementFWDDelta, Lamar31 min
Jun 14, 6:29 AM CDTSpecial Weather StatementFWDFannin31 min
Jun 14, 6:45 AM CDTSpecial Weather StatementFWDDelta, Hopkins30 min
Jun 14, 8:12 AM CDTSpecial Weather StatementFWDLamar33 min
Jun 14, 9:27 AM CDTFlash Flood WarningFWDLamar2 hr
Jun 14, 9:46 AM CDTAreal Flood AdvisoryFWDDelta119 min
Jun 14, 10:13 AM CDTAreal Flood AdvisoryFWDHopkins, Hunt2 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.